Missouri, 2019

Hail and Damaging Winds in Missouri, May 18 to 19, 2019

May 18 to 19, 2019 · NWS SGF · 41 events in 16 counties and zones

A strongly forced line of thunderstorms moved across the Ozarks and produced multiple wind gust in excess of 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$215,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A strongly forced line of thunderstorms moved across the Ozarks and produced multiple wind gust in excess of 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 18, 11:37 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, May 18, 11:37 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1237 PM CDT Sat May 18 2019

.SHORT TERM...(Today and tonight)

We certainly have a very difficult forecast ahead of us today as
moisture and instability continues to increase within the Ozarks
airmass. An upper level speed max will approach the region from
the west, and force showers and thunderstorms.

Given moisture levels that are two standard deviations above
normal combined with synoptic large scale lift, I'm expecting
rainfall rates to be tremendous in some of these storms today. Any
locations that experiences a prolonged period of storms will need
to be closely monitored for a flash flood risk.

We will not be issuing a flood watch, since trying to pinpoint
any areas that will receive excessive rain is proving to be
difficult at this time. Therefore we utilized a super blend
approach in populating the rainfall forecasts. However, I will say
there are multiple models picking up on high rainfall rates,
suggesting that localized amounts of over 3 inches will be
possible through tonight.

There will also be a risk for severe weather, with all modes
possible. Utilizing a RAP environment/HRRR convective prog
statistical approach in forecasting short term severe weather, we
could receive a very busy episode of severe storms this afternoon.
The longer the storms arrive, the more unstable we get, which
will create a more volatile environment.

It's quite possible that a 2nd round of storms develops across
the region later tonight that will be associated with the main
upper level cold core. As a matter of fact, we think it's highly
likely, and a few of these storms could become organized as well.

It's possible that we have some lingering rainfall across central
Missouri early Sunday morning, however, most of the deep
convection will have exited the Ozarks by Sunday morning.
Overnight lows tonight will cool into the upper 50s to lower 60s.

.LONG TERM...(Sunday through Friday)

Other than some lingering showers in central Missouri Sunday
morning, almost all locations will remain dry on Sunday. A drier
continental airmass will spread across the region, bringing more
comfortable weather. Highs on Sunday will warm into the 70s.
Chilly conditions will follow Sunday night with lows ranging from
the upper 40s to lower 50s.

Another nice day is expected Monday, however, precipitation
chances will increase Monday evening into Monday night as another
storm system will be churning out west. It's possible that
excessive rain will occur over the Osage Plains of southeast
Kansas and west central Missouri, as many models are pinpointing
the eastern Plains as an area that could receive five to seven
inches of rain. WPC has a day 2 moderate risk area outlined over
the eastern Plains.

Medium range models sweep the main belt of forcing with this
system through the rest of southern Missouri on Tuesday, which
could force another episode of severe storms.

Models have been persistent with developing a summertime high over
the southeast region of the United States, with a left over
baroclinic zone shaping up somewhere across the nations
midsection. This could keep active weather alive across the Ozarks
through the rest of next work week. I'm thinking we will see more
changes in the models, so we won't get too confident in any
particular solution at this point.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1229 PM CDT Sat May 18 2019

Line of convection currently approaching the area. Expect MVFR to
occasional IFR conditions within the strongest convective cells
and VFR conditions outside of the convective areas. Storms along
the initial front of the line could be severe with large hail and
strong winds possible.

Storms are expected to move through the terminal areas by 01z and
through the entire area by 03z. However...multiple rounds of
showers and thunderstorms will be possible into the overnight
period until the surface front moves through the area on Sunday
morning. With the frontal passage...winds will gradually veer to
a westerly direction and conditions will improve to VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Gaede
Hazardous weather outlook, May 18, 11:55 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CDT Sat May 18 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

A line of thunderstorms will move through extreme southeast
Kansas and the Missouri Ozarks this afternoon into tonight. Many
of these storms will become severe, capable of producing large
hail and damaging wind gusts. Tornadoes will also be possible with
some of the more intense thunderstorms.

Along with the risk for severe weather, rainfall rates with these
storms will be very high. Therefore, any locations that receive a
prolonged period of heavy rain could experience localized flash
flooding.

Wind gusts to around 30 mph will be possible outside thunderstorm
areas through the afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another round of strong to severe thunderstorms may affect the
region on Tuesday. There will also be some potential for
flooding,mainly along and west of a line from Joplin to Osceola.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will be needed across the area through the
afternoon into early evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Special weather statement, May 18, 9:48 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 AM CDT Sat May 18 2019

KSZ097-101-181630-
Cherokee KS-Crawford KS-
1048 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND SOUTHWESTERN
CRAWFORD COUNTIES UNTIL 1130 AM CDT...

At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north-northeast at 45 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Sherman...                        Mccune...
West Mineral...                   Hallowell...
Brazilton...                      Greenbush...
Faulkner...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.

LAT...LON 3758 9508 3755 9488 3701 9499 3701 9507
      3711 9508 3738 9507 3739 9509
TIME...MOT...LOC 1547Z 190DEG 38KT 3704 9517

Terry
Special weather statement, May 18, 11:44 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
1244 PM CDT Sat May 18 2019

KSZ097-181815-
Crawford KS-
1244 PM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 115 PM
CDT...

At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 7 miles south of Girard, moving north at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Arma...
Cherokee...                       Franklin...
Arcadia...                        Beulah...
Croweburg...                      Greenbush...
Ringo...                          Lone Oak...
Farlington...                     Brazilton...
Polk...                           Englevale...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.

LAT...LON 3767 9494 3767 9462 3761 9462 3734 9477
      3734 9493 3738 9504
TIME...MOT...LOC 1743Z 190DEG 38KT 3740 9485

Terry
Local storm report, May 18, 12:17 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     2 NE TREECE             37.02N 94.81W
05/18/2019  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

            60 MPH WIND GUSTS AND DIME SIZE HAIL 4 MILES
            WEST OF BAXTER SPRINGS, KS.

&&

CKR
Local storm report, May 18, 12:39 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     1 E RIVERTON            37.08N 94.69W
05/18/2019                   CHEROKEE           KS   PUBLIC

            A TREE AND POWERLINE KNOCKED DOWN 1 MILE
            EAST OF RIVERTON.

&&

CKR
Local storm report, May 18, 12:43 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     2 SE PITTSBURG          37.39N 94.68W
05/18/2019                   CRAWFORD           KS   FIRE DEPT/RESCUE

            POWER LINES DOWN 2 MILES SE OF PITTSBURG,
            KS.

&&

CKR

The radar

The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

39 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Barry

When
May 18, 1:34 PM CST
Where
Barry County, 1.29 mi NW of Seligman
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
36.533, -93.947

Minor roof damage occurred to a gas station near the intersection of Eggleston Road and Highway 37.

Thunderstorm Wind, Lawrence

When
May 18, 1:38 PM CST
Where
Lawrence County, 1.1 mi W of Friestatt
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.020, -93.940

A large tree was uprooted in Freistatt. The report was received via social media.

Thunderstorm Wind, Barry

When
May 18, 2:01 PM CST
Where
Barry County, 1.05 mi SE of Shell Knob
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
36.620, -93.616

A large tree fell onto a garage near the Table Rock Bridge in Shell Knob on Highway 39.

Thunderstorm Wind, Barry

When
May 18, 2:01 PM CST
Where
Barry County, 1.45 mi ESE of Shell Knob to 1.9 mi ESE of Shell Knob
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.619, -93.608

Several trees were reported down in a subdivision on Highway YY east of Highway 39.

Thunderstorm Wind, Barry

When
May 18, 2:04 PM CST
Where
Barry County, 0.71 mi NW of Wheelerville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.838, -93.638

The top of a large tree was snapped off on Highway 248 approximately one mile west of Highway D.

Thunderstorm Wind, Stone

When
May 18, 2:15 PM CST
Where
Stone County, 2.66 mi NE of Silver Dollar City
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
36.700, -93.400

The ASOS at the Branson Regional Airport recorded a 60 MPH wind gust.

Thunderstorm Wind, Stone

When
May 18, 2:15 PM CST
Where
Stone County, 4.8 mi SSW of Viola to 4.75 mi SSW of Viola
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.503, -93.602

The emergency manager reported that several were trees down near the Kings River Bridge on Highway 86.

Thunderstorm Wind, Stone

When
May 18, 2:15 PM CST
Where
Stone County, 1.87 mi SSE of Silver Dollar City to 2.15 mi SSE of Silver Dollar City
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.645, -93.418

Several trees were down on power lines in Lampe near the 5000 block of State Highway 13.

Thunderstorm Wind, Stone

When
May 18, 2:20 PM CST
Where
Stone County, 1.57 mi NNW of Silver Dollar City to 1.76 mi N of Silver Dollar City
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.692, -93.436

Roof damage occurred to two homes on Aunts Creek Road and roof damage was reported to a business at 413 and Aunts Creek Road.

Thunderstorm Wind, Taney

When
May 18, 2:30 PM CST
Where
Taney County, 0.59 mi NNE of Hollister to 0.63 mi NNE of Hollister
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.628, -93.217

Trees were reported down on a commercial building in Hollister near Highway BB and Business 65. A minor gas leak reported as part of the damage.

Lightning, Barry

When
May 18, 2:35 PM CST
Where
Barry County, 0.89 mi SE of Wheaton
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.760, -94.060

Lightning caused minor fire damage to a home on Highway W near Wheaton.

Thunderstorm Wind, Taney

When
May 18, 2:35 PM CST
Where
Taney County, 0.55 mi E of Walnut Shade to 0.8 mi ENE of Walnut Shade
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.730, -93.190

Multiple power lines were reported down in Walnut Shade on Kessler Drive off of west Highway 176.

Thunderstorm Wind, Christian

When
May 18, 2:41 PM CST
Where
Christian County, 1.49 mi NNW of Christian Center to 1.19 mi N of Christian Center
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.950, -93.180

Several reports of trees down over the road and power lines down on Highway W south of Ozark were received.

Thunderstorm Wind, Greene

When
May 18, 2:41 PM CST
Where
Greene County, 1.79 mi WNW of Sequiota to 1.58 mi WNW of Sequiota
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.160, -93.260

Multiple reports of large tree limbs down in a neighborhood near the Battlefield Mall were received.

Thunderstorm Wind, Polk

When
May 18, 2:43 PM CST
Where
Polk County, 1.29 mi ENE of Flemington
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.810, -93.500

A power pole was snapped in half in the Flemington Cemetery.

Thunderstorm Wind, Christian

When
May 18, 2:44 PM CST
Where
Christian County, 0.55 mi E of Ozark to 0.63 mi E of Ozark
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
37.020, -93.210

Numerous tree were reported blown down. One building had metal roofing peeled back with some pieces missing.

Thunderstorm Wind, Polk

When
May 18, 2:44 PM CST
Where
Polk County, 2.65 mi SE of Pleasant Hope to 2.08 mi SSE of Pleasant Hope
Measured
74 kt (85 mph) estimated gust
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
37.440, -93.250

A National Weather Service storm survey determined that 85 mph straight line winds destroyed three barns/outbuildings. Two other barns were damaged. Metal pieces from the buildings were blown across a pasture. Minor roof damage occurred to two homes. A few trees limbs and trees were blown down.

Thunderstorm Wind, Polk

When
May 18, 2:44 PM CST
Where
Polk County, 1.86 mi SE of Pleasant Hope to 1.96 mi SE of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
37.449, -93.259

A barn was heavily damaged and multiple trees were blown down at 5642 Highway AB.

Thunderstorm Wind, Taney

When
May 18, 2:46 PM CST
Where
Taney County, 0.69 mi N of Taneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
36.740, -93.030

Several power lines were reported down.

Thunderstorm Wind, Greene

When
May 18, 2:48 PM CST
Where
Greene County, 2.14 mi NNE of Cherry Vly Estates to 1.98 mi NNE of Cherry Vly Estates
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.210, -93.170

A large tree, roughly 18-20 inches in diameter was downed over the road at Farm Road 205 and 132.

Thunderstorm Wind, Taney

When
May 18, 2:51 PM CST
Where
Taney County, 0.55 mi W of Bradleyville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.780, -92.910

A small shed collapsed due to high winds.

Thunderstorm Wind, Taney

When
May 18, 2:55 PM CST
Where
Taney County, 0.89 mi SW of Brownbranch
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.790, -92.830

Several 3 to 4 foot diameter trees were uprooted.

Thunderstorm Wind, Douglas

When
May 18, 3:15 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.950, -92.660

A large tree was reported down on a home. Minor damage to the home occurred.

Thunderstorm Wind, Douglas

When
May 18, 3:17 PM CST
Where
Douglas County, 1.79 mi WNW of Ava Muni Meml Arpt to 0.41 mi SSW of Ava Muni Meml Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.980, -92.710

Several trees were reported down across Highway 14 near Ava.

Thunderstorm Wind, Ozark

When
May 18, 3:21 PM CST
Where
Ozark County, 3.04 mi SW of Isabella to 3.69 mi SW of Isabella
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.550, -92.490

Trees were reported down across Highways 5 and W.

Thunderstorm Wind, Ozark

When
May 18, 3:21 PM CST
Where
Ozark County, 0.77 mi WNW of Lutie to 0.58 mi ESE of Dora
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.584, -92.683

Multiple trees and power lines were reported down from Dora to Theodosia.

Thunderstorm Wind, Laclede

When
May 18, 3:34 PM CST
Where
Laclede County, Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.670

Numerous reports of trees down and power outages were reported across Lebanon.

Thunderstorm Wind, Douglas

When
May 18, 3:41 PM CST
Where
Douglas County, 2.07 mi N of Topaz
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
36.980, -92.220

Shingles were blown off the roof of a home on Highway EE.

Thunderstorm Wind, Wright

When
May 18, 3:45 PM CST
Where
Wright County, 0.55 mi E of Mountain Grove
Measured
51 kt (59 mph) estimated gust
Reported by
AWOS
Coordinates
37.130, -92.260

The RAWS station in Mountain Grove reported a 59 MPH wind gust.

Thunderstorm Wind, Camden

When
May 18, 3:50 PM CST
Where
Camden County, 1.49 mi SSE of Wet Glaize
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.900, -92.520

A power pole was down near Highway 17 and Highway T.

Thunderstorm Wind, Camden

When
May 18, 3:51 PM CST
Where
Camden County, 2.34 mi SSW of Hurricane Deck
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.100, -92.820

Limbs from 2 to 3 inches in diameter were reported down in Greenview. The report was received via social media.

Thunderstorm Wind, Camden

When
May 18, 3:54 PM CST
Where
Camden County, 0.79 mi SE of Green Bay Terrace
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
38.091, -92.762

A boat dock was flipped over on the main channel of Lake of the Ozarks due to high winds. The report was received via social media.

Thunderstorm Wind, Camden

When
May 18, 3:56 PM CST
Where
Camden County, Sunrise Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.180, -92.780

Large tree limbs and power lines were reported down in Sunrise Beach. The report was received via social media.

Hail, Camden

When
May 18, 4:00 PM CST
Where
Camden County, 0.54 mi W of Linn Creek
Measured
1.25 in hail
Reported by
Public
Coordinates
38.030, -92.730

Half dollar sized hail was reported in a rural area north of Camdenton.

Thunderstorm Wind, Miller

When
May 18, 4:07 PM CST
Where
Miller County, Bagnell
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.230, -92.600

A few large trees were uprooted with one falling and damaging a recreational vehicle. The report was received via social media.

Thunderstorm Wind, Dent

When
May 18, 4:38 PM CST
Where
Dent County, 1.3 mi ENE of Montauk
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
37.460, -91.680

A few trees and some large limbs were reported down at Montauk State Park.

Thunderstorm Wind, Phelps

When
May 18, 4:58 PM CST
Where
Phelps County, 1.63 mi E of Rolla
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.950, -91.740

Minor roof damage occurred to a home in eastern Rolla.

Thunderstorm Wind, Newton

When
May 19, 12:22 AM CST
Where
Newton County, 0.88 mi SE of Spurgeon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.920, -94.460

A 60 mph wind gust was estimated by trained spotter. Minor tree damage occurred near the intersection of Iris Road and Highway NN as a result of the gust.

Thunderstorm Wind, Newton

When
May 19, 12:25 AM CST
Where
Newton County, 2.22 mi W of Neosho to 2.19 mi W of Neosho
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.864, -94.409

A large tree was down blocking the intersection of Kodiak and Old Seneca roads.

Thunderstorm Wind, Newton

When
May 19, 12:52 AM CST
Where
Newton County, 0.88 mi SE of Spurgeon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.920, -94.460

A trained spotter estimated 60 mph wind gusts estimated occurred causing minor tree damage near the intersection of Iris Road and Highway NN.

Thunderstorm Wind, Greene

When
May 19, 1:26 AM CST
Where
Greene County, 2.75 mi E of Brookline
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.170, -93.380

Severe thunderstorm wind gusts downed a tree into some power lines causing power loss to approximately 80 homes in West Springfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824559, 824561, 824566, 824583, 824587, 824504, 824589, 824591, 824597, 824600, 824503, 827170, 827171, 827172, 827173, 827174, 827175, 827176, 827179, 827180, 827183, 827184, 827185, 827186, 827188, 827189, 827190, 827191, 827192, 827193, 827194, 827195, 827196, 824501, 827197, 827198, 827199, 824506, 827200, 824602, and more.